Alert archive / Oklahoma / Heat Advisories in 2021

Heat Advisory 22, NWS Tulsa, OK

August 21, 202115 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Aug 21, 2021, 2:18 AM CDT for 15 counties in Oklahoma. It took effect at Aug 21, 2021, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 2:18 AM CDT (07:18 UTC)
In effect from
Aug 21, 2021, 12:00 PM CDT
Expired
Aug 21, 2021, 8:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Choctaw County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2926 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS74 KTSA 210718
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
218 AM CDT Sat Aug 21 2021

ARZ019-020-029-OKZ049-053-060>062-064>068-070>076-220100-
/O.NEW.KTSA.HT.Y.0022.210821T1700Z-210822T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-Rogers-Mayes-
Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Sapulpa, Okemah,
Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, 
McAlester, Stigler, Wilburton, and Poteau
218 AM CDT Sat Aug 21 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Heat index values 105 to 110 expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma and northwest and west central Arkansas.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
355 
WWUS74 KTSA 211904
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
204 PM CDT Sat Aug 21 2021

ARZ019-020-029-OKZ049-053-060>062-064>068-070>076-220315-
/O.NEW.KTSA.HT.Y.0023.210822T1700Z-210823T0100Z/
/O.CON.KTSA.HT.Y.0022.000000T0000Z-210822T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-Rogers-Mayes-
Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Sapulpa, Okemah,
Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, 
McAlester, Stigler, Wilburton, and Poteau
204 PM CDT Sat Aug 21 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...For today's Heat Advisory, heat index values up to 105. 
  For Sunday's Heat Advisory, heat index values from 105 to 110 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma, and northwest and west central Arkansas.

* WHEN...Until 8 PM CDT today, and again from noon to 8 PM CDT 
  Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ054>059-063-069-220315-
/O.NEW.KTSA.HT.Y.0023.210822T1700Z-210823T0100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Delaware-Adair-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Grove, Jay, and Stilwell
204 PM CDT Sat Aug 21 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...Heat index values from 105 to 110 expected.

* WHERE...Osage, Washington, Nowata, Craig, Ottawa, Pawnee, 
  Delaware and Adair Counties in Oklahoma.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high humidity
  will combine to create a dangerous situation in which heat
  illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
978 
WWUS74 KTSA 220054
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
754 PM CDT Sat Aug 21 2021

ARZ019-020-029-OKZ049-053-060>062-064>068-070>076-221200-
/O.EXP.KTSA.HT.Y.0022.000000T0000Z-210822T0100Z/
/O.CON.KTSA.HT.Y.0023.210822T1700Z-210823T0100Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Tulsa-Rogers-Mayes-
Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-
Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Tulsa, Claremore, Pryor, Sapulpa, Okemah,
Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, 
McAlester, Stigler, Wilburton, and Poteau
754 PM CDT Sat Aug 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

* WHAT...Heat index values 105 to 110 degrees expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma, and northwest and west central Arkansas.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

OKZ054>059-063-069-221200-
/O.CON.KTSA.HT.Y.0023.210822T1700Z-210823T0100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Delaware-Adair-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Grove, Jay, and Stilwell
754 PM CDT Sat Aug 21 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY...

* WHAT...Heat index values from 105 to 110 expected.

* WHERE...Osage, Washington, Nowata, Craig, Ottawa, Pawnee, 
  Delaware and Adair Counties in Oklahoma.

* WHEN...From noon to 8 PM CDT Sunday.

* IMPACTS...The combination of hot temperatures and high 
  humidity will combine to create a dangerous situation in which 
  heat illnesses are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water. To reduce risk during outdoor
work the occupational safety and health administration recommends
scheduling frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat stroke is an emergency, call 911.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 21, 12:57 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 21, 12:57 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1257 AM CDT Sat Aug 21 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Increasing mid and high clouds are expected across the CWA
tonight as an outflow boundary and ongoing convection in Southeast
Kansas pushes southeast into the region. The greater potential for
convection looks to be KBVO with lesser chances of showers/storms
across the rest of Northeast Oklahoma and also Northwest Arkansas
late tonight into Saturday morning. A brief period of MVFR
conditions may be possible for BVO as well as gusty winds as the
outflow boundary moves through. The ongoing precip is forecast to
weaken during the morning hours with scattered to broken mid and
high clouds possible for the afternoon hours. Additional
redevelopment of convection could become possible late
afternoon/evening along/near a surface frontal boundary over
Northeast Oklahoma into Northwest Arkansas. For now will add
Prob30 groups due to the uncertainty of where the boundary will
be positioned at that time. Winds through the period should remain
south to westerly with times of variable winds behind the outflow
boundary this morning and also behind the surface front this
evening.

&&

.PREV DISCUSSION... /Issued 1015 PM CDT Fri Aug 20 2021/

..UPDATE...

DISCUSSION...
A broken lines of storms stretching from west-central KS to north
of KICT into far northwest MO continues moving east this evening.
The airmass ahead of this convection remains very unstable with
MLCAPE values from 2500-3000+ J/kg. Deep layer shear remains
marginal however and diminishes to around 25kt as you move into
far southeast KS and northern OK. Regional radar indicates the
outflow is already outpacing the convection along the southern
end.

Expect scattered storms to continue to develop along the boundary
overnight with a period of backbuilding or training cells possible
late tonight into early Saturday morning before the low level jet
weakens and the outflow and convection once again surge
southeast. Updated the forecast to extend POPS south some through
late morning and increase them near the KS border in the 09-12Z
timeframe. The 00Z CAM guidance is in reasonable agreement with
this scenario with the potential for some warm-advection showers
developing ahead of the boundary as well. There remains some
concern for locally heavy rainfall near the KS/MO border given the
anomalously high PWAT values and training/backbuilding potential
toward sunrise. The latest HREF continues to show some pockets of
1-2" rainfall in a 3hr period across the far northern counties in
OK.

In addition to the POPs also modified cloud cover to match
convective scenario which may limit heating and future heat
advisory across northeast OK Saturday afternoon. Will defer once
again to the next shift to decide where heat advisory will be
needed but it is likely to be on the backside of any lingering
convective debris clouds and south of the resultant deeper
outflow/frontal boundary. Confidence in amount of afternoon
regeneration of storms along the boundary remains low given the
lack of low-level forcing and influence from upper level ridge
building with time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  97  78  99 /  30  10   0   0
FSM   76  96  76  98 /  30  20   0   0
MLC   75  95  75  96 /  20  10   0   0
BVO   72  95  74  97 /  20  10   0   0
FYV   71  92  72  94 /  20  20   0   0
BYV   71  93  73  96 /  20  20   0  10
MKO   74  94  74  96 /  30  10   0   0
MIO   72  94  74  96 /  30  10   0   0
F10   73  96  74  98 /  30  10   0   0
HHW   74  93  74  95 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Aug 20, 8:12 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
812 PM CDT Fri Aug 20 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
812 PM CDT Fri Aug 20 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Far Northwest Arkansas.
    ONSET...Late Tonight.

HEAVY RAIN.
	RISK...Limited.
    AREA...Northeast Oklahoma Into Far Northwest Arkansas.
    ONSET...Late Tonight.

DISCUSSION...
Thunderstorms continue to increase along a frontal boundary across
west central Kansas this evening. This activity is expected to
spread southeast into far northern Oklahoma after midnight and
eventually into far northwest Arkansas by sunrise. A few strong
storms will be possible near the Kansas and Missouri state lines.
Wind gusts to 50 mph and localized, very heavy rainfall will be
the main threat, however, organized severe weather appears
unlikely.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat
Potential.
MONDAY through THURSDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...

Thunderstorm chances continue Saturday and Saturday night across
northeast Oklahoma and northwest Arkansas. Localized heavy
rainfall will possible with flooding of low lying and poor
drainage areas. There is also a limited risk of damaging winds
with the stronger storms during the afternoon hours. Portions of
eastern Oklahoma and west central Arkansas outside of any
influence from rain-cooled air and clouds from the storms will
see afternoon heat indices near 105 degrees Saturday afternoon.
Low storm chances continue into Sunday across northwest Arkansas
before ending by Sunday evening.

A ridge of high pressure aloft will bring hot and dry weather to
the region next week. Portions of eastern Oklahoma and west
central Arkansas are likely to see afternoon heat indices near
105 degrees each day.

Storm chances return mainly to the higher terrain of western
Arkansas toward the end of next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 10:06 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee3 hr
Aug 21, 2:04 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more30 hr

Nearby

Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.